Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Austin/San Antonio, TX

June 4, 2017Comal County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 4, 2017, 3:11 PM CDT for Comal County, Texas. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 3:11 PM CDT (20:11 UTC)
Expired
Jun 4, 2017, 4:00 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX

County Comal County, TX

The radar

The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:14 PM CDTHAIL 0.751 Se Garden Ridge, TXPEA TO DIME SIZE HAIL REPORTED IN GARDEN RIDGE NEAR FM3009 AND FM2252.
Jun 4, 3:14 PM CDTHAIL 0.751 Sse Garden Ridge, TXPEA TO DIME SIZE HAIL REPORTED IN GARDEN RIDGE NEAR FM3009 AND FM2252.
Jun 4, 3:30 PM CDTHAIL 0.256 Nnw New Braunfels, TXPEA SIZE HAIL WITH WIND GUSTS 40 TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS84 KEWX 042011
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT SUN JUN 4 2017
 
TXZ206-207-042100-
Guadalupe TX-Comal TX-
311 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 
5 miles west of near New Braunfels, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
New Braunfels, Schertz, Cibolo, Selma, Garden Ridge, Santa Clara, 
Freiheit, Solms, and Gruene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2962 9834 2983 9826 2979 9802 2958 9810
      2958 9828
TIME...MOT...LOC 2010Z 284DEG 18KT 2973 9821 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:38 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 4, 2:38 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
238 PM CDT Sun Jun 4 2017

.SHORT TERM (Tonight through Monday Night)...
The ITCZ-like atmosphere continues across TX/LA today with scattered
showers and thunderstorms, some with intense downpours and gusty
winds, and outflow boundaries and differential heating providing the
lift for new convection. While overall PoPs are moderate for any
given location, driving 100 miles around the area would likely cause
drivers to turn on the wipers at least once. More important is
drivers Turn Around and Don't Drown if approaching any location
where water is rushing across the road. The storms should wane this
evening with the loss of diurnal heating, but like last night, the
Low Level Jet might support isolated storms around throughout the
night.

&&

.LONG TERM (Tuesday through Sunday)...
The longwave trough that has locked-in a seasonally-cool and wet
period the last few days will begin to move east and get absorbed in
a large trough centered over the Great Lakes. This will result in reduced
chances for rain areawide on Monday, and rain chances only for the
coastal plains east of I-35 on Tuesday. Weak subtropical ridging will
bring a return to dry weather and seasonal temperatures from
Wednesday onward, but the longer ranges of the GFS and ECMWF
indicate the ridge will not become established over the Desert
Southwest as it usually does this time of year.

In fact, a high amplitude trough-ridge-trough pattern will progress
across the northern two-thirds of the U.S. during the week of June
11th -- with a roller coaster of conditions at many locations. South
Central Texas is on the southern periphery of this pattern, so the
sensible weather for us should be near normal temperatures with only
isolated afternoon showers and thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  88  70  89  69 /  40  60  20  10  10
Austin Bergstrom Intl Airport  69  87  70  88  68 /  40  60  20  10  10
New Braunfels Muni Airport     69  88  69  88  68 /  40  60  20  10  10
Burnet Muni Airport            67  85  68  87  67 /  40  50  10  10  10
Del Rio Intl Airport           71  94  71  92  72 /  20  -   10  -   10
Georgetown Muni Airport        68  86  69  88  67 /  50  60  20  10  10
Hondo Muni Airport             69  91  69  90  68 /  40  40  10  10  10
San Marcos Muni Airport        69  88  69  89  68 /  40  60  20  10  10
La Grange - Fayette Regional   70  87  70  88  70 /  50  60  30  20  10
San Antonio Intl Airport       71  89  71  90  70 /  50  50  20  10  10
Stinson Muni Airport           71  90  71  90  70 /  40  50  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...24
Synoptic/Grids...26
Public Service/Data Collection...Treadway
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
223 PM CDT Sun Jun 4 2017

TXZ171>173-183>194-202>209-217>225-228-051930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
223 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Chances of showers and thunderstorms continue today and tonight.
Locally heavy rain causing minor flooding is possible along with
isolated strong storms producing damaging wind gusts and large
hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances of showers and thunderstorms continue Monday and Tuesday.
Isolated strong storms with hail and gusty winds as well as
locally heavy rain causing minor flooding are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 4, 10:02 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT SUN JUN 4 2017

TXZ206-041545-
Comal TX-
1002 AM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMAL COUNTY UNTIL 1045
AM CDT...

At 1000 AM CDT, Doppler radar was tracking a strong thunderstorm near
Smithson Valley, or 12 miles southwest of Canyon Lake Dam, moving
east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bulverde, Smithson Valley and State Highway 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2965 9820 2968 9833 2972 9834 2973 9835
      2972 9838 2973 9837 2975 9841 2974 9843
      2974 9845 2975 9846 2983 9846 2984 9813
TIME...MOT...LOC 1500Z 277DEG 19KT 2977 9837

PLATT
Special weather statement, Jun 4, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT SUN JUN 4 2017

TXZ206-207-042100-
Guadalupe TX-Comal TX-
311 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles west of near New Braunfels, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
New Braunfels, Schertz, Cibolo, Selma, Garden Ridge, Santa Clara,
Freiheit, Solms, and Gruene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2962 9834 2983 9826 2979 9802 2958 9810
      2958 9828
TIME...MOT...LOC 2010Z 284DEG 18KT 2973 9821

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:02 PM CDTAreal Flood AdvisoryEWXGillespie118 min
Jun 3, 7:21 PM CDTSpecial Weather StatementEWXHays39 min
Jun 3, 7:36 PM CDTSpecial Weather StatementEWXBlanco39 min
Jun 3, 8:12 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Jun 3, 8:33 PM CDTSpecial Weather StatementEWXBlanco42 min
Jun 4, 12:36 AM CDTSpecial Weather StatementEWXAtascosa39 min
Jun 4, 12:52 AM CDTSevere Thunderstorm WarningEWXKarnes38 min
Jun 4, 12:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson3 hr
Jun 4, 1:30 AM CDTSpecial Weather StatementEWXKarnes30 min
Jun 4, 4:42 AM CDTSpecial Weather StatementEWXFayette48 min
Jun 4, 7:54 AM CDTSpecial Weather StatementEWXComal51 min
Jun 4, 8:40 AM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Jun 4, 9:06 AM CDTAreal Flood AdvisoryEWXBandera3 hr
Jun 4, 10:02 AM CDTSpecial Weather StatementEWXComal43 min
Jun 4, 11:11 AM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Jun 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Medina3 hr
Jun 4, 3:44 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Jun 4, 3:54 PM CDTSpecial Weather StatementEWXWilliamson51 min
Jun 4, 4:13 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Travis47 min
Jun 4, 5:08 PM CDTSpecial Weather StatementEWXWilliamson67 min
Jun 4, 5:19 PM CDTSpecial Weather StatementEWXDeWitt41 min
Jun 4, 5:29 PM CDTSpecial Weather StatementEWXGonzales46 min
Jun 4, 5:33 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales42 min
Jun 4, 5:41 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Lavaca79 min
Jun 4, 6:00 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Jun 4, 6:15 PM CDTSpecial Weather StatementEWXFayette45 min
Jun 4, 6:25 PM CDTSpecial Weather StatementEWXDeWitt50 min
Jun 4, 6:35 PM CDTSevere Thunderstorm WarningEWXLavaca39 min
Jun 4, 6:49 PM CDTSpecial Weather StatementEWXBlanco41 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.